MAUDE Adverse Event Report: INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM

INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM
Model Number FLX
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the oum exit, the position of the sensor at the main lane return gates has been adjusted to correctly stop the carriers on the main lane avoiding any collision with the carriers which leaves the oum.The service personnel checked all the module and performed the needed fine-tuning and mechanical adjustments.After the service activities, the number of cases of sample spillage has significantly decreased.The remaining cases should be caused by sample tubes filled beyond the maximum allowed filling volume.The modules are kept monitored by service personnel currently onsite.
 
Event or Problem Description
The customer reported cases of sample spillage at the over under pass modules (oum).Specifically, sample residues have been found at the entry when carriers are diverted into the module secondary lane, at the corner of the secondary lane and at the exit of the module.The oum connects two areas of the laboratory through an overpass track portion.The sample spillage may cause cross contamination if the sample drops fall into another uncapped sample tube present in the area.Sample residues have been found on the track profile, the investigation performed up to now did not provide any evidence of cross contamination.No discrepant test results potentially caused by sample cross contamination have been identified.
 
Additional Manufacturer Narrative
The initial report (3010825766-2021-00003) has been submitted on february 26th, 2021.Additional information: additional cases of spillage have been observed at the over-under pass module while the tubes are pushed by the mover on the entry bay.Sample residues have been found on the track profile behind the mover, there has been no evidence of cross contamination.No discrepant test results potentially caused by sample cross contamination have been identified.The movers have been aligned by service personnel on field and the issue has been fixed.Other scenarios described in the initial report are still under investigation.The modules are kept monitored.
 
Additional Manufacturer Narrative
The initial report (3010825766-2021-00003) has been submitted on (b)(6), 2021.The first supplemental report (3010825766-2021-00003_s1) has been submitted on (b)(6) 2021.Additional information: for the cases of spillage at the corner of the secondary lane of over under pass modules (oum) inpeco has identified as root cause an harware defect.Inpeco has installed belt beams connection brackets to facilitate the correct movement of the carriers along the oum secondary lane.The brackets were installed in all the oums of the impacted site and the modules have been kept monitored.No new cases of sample spillage have been observed.There were no other oum in use in any other laboratory.The section h6 (investigation findings and investigation conclusions) has been updated to include new codes.The problem of sample spillage at the entry and exit of oum is still under investigation.
 
Additional Manufacturer Narrative
The initial report (3010825766-2021-00003) has been submitted on february 26th, 2021.The first supplemental report (3010825766-2021-00003_s1) has been submitted on march17th, 2021.The second supplemental report (3010825766-2021-00003_s2) has been submitted on december 10th, 2021.Additional information: the investigation of the cases of sample spillage at the entry and exit of the over under pass modules (oum) has been completed.The sample spillage is caused by the return of the sample tubes on the main track which collide or create jams with the sample tubes passing on the main track due to the high number of carriers diverted into the oums at this specific customer site.Inpeco has released a kit with additional tube presence sensors to check the absence of any tube jam on the main track before releasing the sample tubes from the oum pit lane.The reduction of jam at the oum exit avoids also any collision of the sample tubes and possible spillage at the oum entry.This change will be implemented on all the oums installed in this site.No additional actions are foreseen.

Brand Name
FLEXLAB
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key11386219
Report Number3010825766-2021-00003
Device Sequence Number17268838
Product Code CEM
UDI-Device Identifier07640172340004
UDI-Public(01)07640172340004(11)200504
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountrySZ
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLX
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer02/15/2021
12/09/2021
12/21/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date03/17/2021
12/10/2021
01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown